Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from severe headaches, vasograine helped. Drs say it's migraine. Is it hereditary ?

Hello Sir, my 24 years old son is suffering from headache since last one and half month. In this period he was attacked by severe headache 5 times. Initially two times he has taken vasograine and got relief, but since last three days he didnt get relief. Doctors say it is migraine . Unfortunately my self & my mother is also patient of migraine. Is it hereditary ? what is the solution ?
Asked On : Mon, 26 Nov 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

The most likely diagnosis in your son's case is migraine.

Migraine is hereditary and children can inherit it from parents.

Vasograine can cause relief from severe headaches in most people. If it is ineffective, one may use rizatriptan, zolmitriptan, etc.

For preventing the recurrence of headaches, one should use preventive migraine medications such as beta blockers, flunarizine, topiramate, etc.

Please discuss these issues with his neurologist.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor